Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 133, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 22, 2020, 4:31 PM EDT for Decatur County, Miller County, Seminole County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2020, 4:31 PM EDT (20:31 UTC)
- Expired
- May 22, 2020, 5:00 PM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Decatur County, GA, Miller County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 76 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:21 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 22, 3:21 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 321 PM EDT Fri May 22 2020 .NEAR TERM [Tonight]... With little large scale forcing in place across the area, ongoing convection should diminish quickly early this evening, with fair weather expected through the remain of the night. With very dry air above the moist boundary layer, patchy fog is likely once again Saturday morning. .SHORT TERM [Saturday through Sunday Night]... Upper ridge will build over the southeastern states through the weekend as a trough digs into the Rocky Mountains and High Plains. Low-level southeasterly flow will keep the boundary layer moist enough to support isolate to scattered thunderstorms each afternoon. Temperatures will be quite warm, reaching the lower to mid 90s each day, with heat indices approaching 100 (and a little above 100 in some spots). .LONG TERM [Monday Through Friday]... Early next week, a weakness in the ridge is forecast to develop across the Gulf of Mexico, stretching westward to the base of the longwave trough over the plains. This will allow for deeper southerly flow into the forecast area, helping to transport a slug of tropical moisture northward. This should lead to an increase in convective coverage for Monday through Wednesday, before slightly drier air moves back in late in the week. The increased convective coverage also ought to knock temperatures back a degree or two, although highs will still be in the upper 80s to around 90. && .AVIATION... [Through 18Z Saturday] SHRA/TSRA are expected to develop this afternoon and move over DHN, ABY, and VLD. There may be temporary reductions in vsbys and gusty winds at those terminals in the 21-24Z timeframe. Lingering SHRA are possible at VLD and DHN beyond 0Z but chances were too low to mention in TAF. Overall VFR conds are forecast for much of this cycle except Sat morning. Around 10Z, vsbys likely drop to MVFR levels (VLD may see IFR vsby) from patchy fog/mist before improvement to VFR at 15Z thru the end of the period. && .MARINE... With high pressure in place, winds and seas are expected to remain low through the weekend. Early next week, southeasterly winds will increase slightly, but should remain below headline criteria. && .FIRE WEATHER... With light winds and humidity above criteria, there are no fire weather concerns through the weekend. && .HYDROLOGY... Isolated to scattered thunderstorms are possible each day through the next week. Total rainfall amounts through the next week are less than an inch but any area that sees a thunderstorm, or multiple thunderstorms, will see higher amounts. Flooding is not expected. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 67 94 68 94 69 / 10 30 10 30 30 Panama City 72 88 71 89 72 / 0 20 10 30 40 Dothan 66 92 68 90 68 / 10 30 10 30 40 Albany 67 92 70 92 70 / 20 20 10 30 30 Valdosta 67 94 69 93 69 / 20 40 10 30 30 Cross City 67 93 68 93 69 / 10 30 20 30 30 Apalachicola 71 86 71 85 72 / 0 10 10 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Camp SHORT TERM...Camp LONG TERM...Camp AVIATION...Gonzalez MARINE...Camp FIRE WEATHER...Camp HYDROLOGY...Camp
In the hours before
Special weather statement, May 22, 3:01 PM EDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Tallahassee FL 201 PM CDT Fri May 22 2020 ALZ065-066-221945- Dale AL-Coffee AL- 201 PM CDT Fri May 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALE AND NORTHEASTERN COFFEE COUNTIES UNTIL 245 PM CDT... At 201 PM CDT, Doppler radar was tracking a strong thunderstorm near New Brockton, or near Elba, moving northeast at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Elba, Fort Rucker, New Brockton, Ariton, Java, Chestnut Grove, Richburg, Mixons Crossroads, Victoria, Frisco, Eanon, Lowry Mill, Wilkinstown, Camp Humming Hills, Rocky Head, Clintonville, Wise Mill, Roeton, Tabernacle and Clowers Crossroads. LAT...LON 3162 8603 3162 8571 3136 8592 3143 8607 TIME...MOT...LOC 1901Z 206DEG 14KT 3145 8597 25-CAMP
Special weather statement, May 22, 3:05 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
305 PM EDT Fri May 22 2020
ALZ069-FLZ011-GAZ142-143-155-221945-
Houston AL-Jackson FL-Miller GA-Seminole GA-Early GA-
305 PM EDT Fri May 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON...NORTHEASTERN
JACKSON...SOUTHWESTERN MILLER...SOUTHWESTERN EARLY AND NORTHWESTERN
SEMINOLE COUNTIES UNTIL 345 PM EDT/245 PM CDT/...
At 304 PM EDT/204 PM CDT/, Doppler radar was tracking a strong
thunderstorm 12 miles southeast of Cottonwood, moving northeast at 15
mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Donalsonville, Columbia, Malone, Gordon, Jakin, Bascom, Steam Mill,
Saffold, Pansey, Crosby, Grangeburg, Howards Mill, Davis Park, Little
Hope, Mayhaw, Lovedale, Killarney, Riverturn, Hornsville and
Chattahoochee SP.
LAT...LON 3114 8474 3095 8496 3094 8496 3094 8497
3093 8497 3093 8499 3086 8506 3094 8524
3130 8517
TIME...MOT...LOC 1904Z 206DEG 14KT 3097 8512
25-CAMPSpecial weather statement, May 22, 4:03 PM EDT, 28 minutes before
Special Weather Statement National Weather Service Tallahassee FL 303 PM CDT Fri May 22 2020 ALZ066>069-222045- Dale AL-Henry AL-Geneva AL-Houston AL- 303 PM CDT Fri May 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALE...SOUTHWESTERN HENRY...NORTHEASTERN GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL 345 PM CDT... At 303 PM CDT, Doppler radar was tracking a strong thunderstorm near Dothan, moving northeast at 10 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Headland, Dothan, Taylor, Midland City, Kinsey, Cowarts, Webb, Pinckard, Malvern, Rehobeth, Grimes, Newville, Napier Field, Hollis Dairy Road, Kirkland Crossroads, Grandberry Crossroads, Pleasant Plains, Headland Municipal A/P, Light and Smyrna. LAT...LON 3108 8547 3122 8560 3150 8540 3134 8519 TIME...MOT...LOC 2003Z 203DEG 9KT 3128 8541 25-CAMP
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 3:51 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 24 min |
| May 22, 3:05 PM EDT | Special Weather Statement | TAE | Seminole | 40 min |
| May 22, 3:45 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Early, Miller | 30 min |
| May 22, 4:49 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman | 26 min |
| May 22, 5:18 PM EDT | Special Weather Statement | TAE | Quitman | 42 min |
| May 22, 5:22 PM EDT | Special Weather Statement | TAE | Irwin, Tift | 38 min |
| May 22, 5:24 PM EDT | Severe Thunderstorm Warning | TAE | Randolph | 39 min |
| May 22, 5:27 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman | 33 min |
| May 22, 5:51 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 39 min |
| May 22, 5:55 PM EDT | Special Weather Statement | TAE | Lee, Terrell, Turner, Worth | 50 min |
| May 22, 6:19 PM EDT | Severe Thunderstorm Warning | TAE | Lee | 26 min |
| May 22, 6:48 PM EDT | Severe Thunderstorm Warning | TAE | Lee | 27 min |
| May 22, 7:12 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Early | 21 min |
| May 22, 3:01 PM EDT | Special Weather Statement | TAE | Coffee | 44 min |
| May 22, 4:03 PM EDT | Special Weather Statement | TAE | Houston | 42 min |
| May 22, 6:14 PM EDT | Special Weather Statement | TAE | Dale, Henry | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.